HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   huge reacurring pimple - cortisone injection (http://www.healthboards.com/boards/acne/406500-huge-reacurring-pimple-cortisone-injection.html)

Raph06 07-02-2006 08:07 PM

huge reacurring pimple - cortisone injection PLZ HELP!!
 
Thanks to everyone for the help. I got the injection and it seemed to have worked. Also I have no sign of an indent from it. Hopefully the cyst stays away. I recommend this injection to anyone with a nasty reacurring cyst. Thanks again!!


Hi. Thanks in advance to anyone reading this. Your help is really appreciated.

I have had a very big reacurring pimple on my nose for about 5 years. It is under the skin and my whole nose goes red when it flares up.

I saw a dermatologist about this and he said he could give it an injection when it flared up and it should take care of it. For the past few months I've been trying to get in when it gets really bad but he's got a pretty busy schedule so it's hard to get in.

I've been in twice but both times I could get in the pimple was just starting to come out. The second time my nose was red but i hadn't swelled up yet so he didn't inject it. He said if I came back in the fall he could give it a laser treatment to get rid of the redness.

THe problem is he hasn't seen it really flare up - the redness isn't the only problem. It swells up and gets sore the the touch and itchy as hell.

So here are my questions:

Would laser treatment get rid of the reacurring pimple or only take away the redness?

Would an injectoin be the best way to get rid of the pimple? If so is there anywhere I could find the proper technique to do it myself? I have a script of Kenalog -10 so I would need to know things like how much to dillute it, how much to inject, what size needle to use, etc....

I know doing it myself isn't the best idea but the way it's been going I doubt I'll be able to get that dermatologist to do it and he's the only one in town.

Thanks a lot for reading all this and for any help.

Shimz 07-04-2006 04:26 PM

Re: huge reacurring pimple - cortisone injection
 
looks like you need to get all of it out of that area of your nose. I mean its not good to touch it but if you can get all the infection out with your clean hands then do that but all of it must come out. Then clean that are real well and but some medicated cream on it.

Good luck

Raph06 07-04-2006 04:55 PM

Re: huge reacurring pimple - cortisone injection
 
Hey Shimz. Thanks for the reply!

I wish I could do that but it doesen't come to the surface enough to squeeze it out. Squeezing it as pointless as it is painful :p .

Shimz 07-04-2006 05:04 PM

Re: huge reacurring pimple - cortisone injection
 
well from what i know it the infection should go away with time i would think. Its like eventually that bacteria is no longer active in the skin. I don't know. But I do know what you mean when you say it is deep inside. I would say just leave it alone because the more you mess with it the more red it will get. If you keep messing with it just put a bandaid on it?

Shimz 07-04-2006 08:20 PM

Re: huge reacurring pimple - cortisone injection
 
Just leave the zit alone before you make it worse. If it is so read just go in your moms/sis/gf's make up and get some foundation and cover it up a little. I know you are a guy and you don't want to wear makeup but this is prob your best bet! Don't play doctor and operate on it. Leave it alone. Put makeup on it and cover it up and no one will no. No one is going to go up to your nose to see if you are wearing makeup. A little tad bit blended in and your mom won't even know :)

barbarasmith999 07-05-2006 01:57 AM

Re: huge reacurring pimple - cortisone injection
 
I'm not sure if a cortisone injection would help your pimple but I heard that steroid injections help get rid of pimples.

Raph06 07-05-2006 04:13 PM

Re: huge reacurring pimple - cortisone injection
 
Thanks for the replies guys. Barbara the steriod injection is what I'm talking about. I think it's also called cortisone but I could be wrong... Anyone know if the laser treatment would get rid of it? Thanks again guys.

OH yeah and I've thought about the makeup. That would work sometimes but it's sometimes really unconvenient. Plus it doesen't get rid of the itching. Still a good idea though :)

Shimz 07-05-2006 04:43 PM

Re: huge reacurring pimple - cortisone injection
 
Okay whatever you do DO NOT go on accutane I was on about 6 years ago and today I wish I never was. That medicine is very damaging in the long term. I dont care if anyone says it works well. Well the thing is Yes for some ti works for some it works and damages long term. I am 27 i will never put that in my body ever again. I was clear of acne for a year and half but them some of it came back. Even if it never came back it still cause some health problems. Dry eyes for the rest of my life and hair loss geez some of it just never grew back, Dry skin in other areas that you would not want to be dry like your legs.

Just be smart and avoid it. That small fine print that says side effects um yeah You have no idea if you will have the effect or not so why take that risk over something lousy as zits. Sure it makes you feel like crap but honey when you are 80 years old those zits will be gone. Everyone knows its hormones instead worry about other things and not about acne its not worth i t in the logn rung.

Speaking of I have a zit above my nose and between both eyes. 2 of them ,..maybe I got it from you heh

Raph06 07-14-2006 07:59 PM

Re: huge reacurring pimple - cortisone injection
 
just an update:
I got a steroid injection yesterday and the zit is pretty much gone! Hopefully it stays that way.. The best part is that I got it done at a walk-in-clinic instead of at the Derm's so instead of paying 50$$ it was free :cool: :D

And sorry about giving you those pimples Shimz. I hope they go away soon :p

rocketred_ny 07-14-2006 08:32 PM

Re: huge reacurring pimple - cortisone injection
 
I've gotten cortisone/steroid injections once or twice for cysts that just wouldn't go away. It's so not a big deal. It does leave an indent in your skin which could take anywhere from a few weeks to a few months to disappear. But it will disappear 100%. I would definitely recommend getting a shot at this point.


All times are GMT -7. The time now is 08:07 PM.